Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JCx1984

Accutane & side effects 5 years later?

Recommended Posts

Hello all,

I was on accutane for 2 months @ 60 mg a day, while I was 21 years old.

I decided to stop taking the drug because of the side effects, I was experiencing severely dry eyes and it got to a point where I just felt compelled to quit on the program. Hence I quit acctuane in March 2006 (started January 2006, took total of 60 doses for two months)

Odd thing is, it cleared up acne very well, although I get spots here and there, I don't get cystic acne anymore and the acne I get now are very small and I'm relatively confident with my skin.

However,

Starting January 2011, I suddenly noticed my left hand was extremely dry... my fingers look like I just came out of a shower when they aren't wet. There' some minor peeling as well.

Could this be caused by accutane? my hands do not itch, so I don't think it's eczema, but I'm not sure why my left hand is the way it is now. I don't have any family history of eczema, hence, I doubt its anything genetic.

I've been googling all over the web lately to see what's causing this, but all the sites simply just say it's genetically severely dry skin during the winter.

Any thoughts would be appreciated, and ANY comments and advises about this situation or possible side-effects in the future would be greatly appreciated too!

Have a good day

Edited by JCx1984

Share this post


Link to post
Share on other sites

Did your eyes every recover once you quit Accutane after thoose 2 months or were they still severely dry????? What have you tried for your hand????

I am not sure if just having a dry hand, would be related to Accutane 5yrs later, by all means I am totally against the drug and do believe it can cause issues down the road.

Edited by oli girl

Share this post


Link to post
Share on other sites
Did your eyes every recover once you quit Accutane after thoose 2 months or were they still severely dry????? What have you tried for your hand????

I am not sure if just having a dry hand, would be related to Accutane 5yrs later, by all means I am totally against the drug and do believe it can cause issues down the road.

Hello Oil Girl, thanks for your response.

Eye dryness is MUCH better than it was while I was on tane, but they're still very dry, but it's pretty manageable and this isn't what I'm worried about.

I'm just worried about the dryness of the hands, I had dryness on the back of my hands while i was on tane which I applied creams for (Rx) but now its the fingers looking like I came out of a shower, all fishy looking, and what not.

I've so far tried moisturizers for my hand, they don't seem to have any effect really. Sleeping well and drinking LOTS of water (i already drink 3L per day, but I have to drink MORE now...) does tend to help it lots...

I'm just hoping its the cold winter, but then, why weren't my hands flipping out from 2007-2010? why now? just odd....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×